MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Model Number CMCV-060-402
Medical Device Problem Code Material Distortion (2977)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 10/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the complaint log shows that there were no other complaints associated with this lot number.Manufacturing review of the device history record for the reported lot shows that all units were quality released on 2/17/17 having met all internal qc acceptance requirements.All sterilization records, and bioburden testing indicate successful sterilization process, and passing lal and product sterility results allowed the lot to be released having met all criteria for manufacturing release.There were no non-conformances associated with the manufacturing lot during production, sterilization and final packaging.A review of the carotid repair ecm -lot # m17d1093 is not required because it was not alleged to fail; the failures reported are with the pc lot.The cause of the reported pseudoaneurysm cannot be conclusively determined as the device was not returned for evaluation and was utilized in an off-label manner for a femoral artery patch angioplast which led to a pseudoaneurysm.According to sueyoshi (2005) a pseudoaneurysm is a pulsating encapsulated hematoma in communication with a ruptured vessel.Because the device was used in an off-label indication, it can be noted that the physician was educated by the sales representative on utilizing a 6-ply product in the future.The instructions for use (20461-062014 provided with device) for the cormatrix ecm for pericardial closure states under indications for use: "the cormatrix ecm for pericardial closure is intended for the reconstruction of the pericardium".Reference: sueyoshi e, sakamoto i, nakashima k, et al.Visceral and peripheral arterial pseudoaneurysms.Ajr2005;185:741-9.
 
Event or Problem Description
The patient is a (b)(6) male ((b)(6)) that had an ecm (pericardial closure 7x15 - cmcv-060-402 lot # m17b1031) implanted on (b)(6) 2017.The ecm was soaked in normal saline for 2 minutes.The device was used for a femoral artery patch angioplast with a 6-0 prolene suture.The graft was sewn to native artery.On (b)(6) 2017 patient presented to the doctor's office with pseudoaneurysm.The patient was taken to the operating room and the cormatrix patch was observed to have what appeared to be a "cut" right down the middle.That section was repaired with a 1x10 carotid patch (carotid repair ecm -lot # m17d1093) that was sewn into the existing ecm 7x15 pc patch around the area of the "cut".The patient remained in the hospital for observation.On (b)(6) 2017, the patient experienced another pseudoaneurysm.The 7x15 was leaking proximal and away from initial leak area in a new area of the 7x15 patch, not near the original suture lines or the suture repair lines with the 1x10.On (b)(6) 2017, the doctor removed both ecm cormatrix patches and used a bovine pericardial patch for repair.The patient is observed to be recovering well.The doctor thinks that it could possibly be related to the ecm and there are no patient conditions or comorbidities that have contributed or caused the event.On (b)(6) 2017, the aziyo sales representative discussed with the doctor that the use of the 7x15 pc ecm was off label and offered to provide carotid ecm 2x10.The difference in the 4-ply (pc) versus the 6-ply (carotid) was discussed.Aziyo sales representative attempted to gather additional information from (b)(6) on 10/13/17, 10/18/17, 10/23/17, 10/24/17 and 10/25/17 with no success.

Brand Name
CORMATRIX ECM FOR PERICARDIAL CLOSURE
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key7039236
Report Number3005619880-2017-00033
Device Sequence Number1014179
Product Code DXZ
UDI-Device Identifier10859389005017
UDI-Public10859389005017
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K051405
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2018
Device Model NumberCMCV-060-402
Device Lot NumberM17B1031
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2017
Initial Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight76